How do you get rid of a lump under the skin of the lip?

I had my lips done around 3 months ago and a small lump on the bottom lip has appeared. I have been massaging it daily but it doesn't seem to be getting smaller

Doctor Answers 6

Hard to say

Difficult to answer this question without examining you.  This could be a nodule of filler, it could be a granuloma, it could be a cyst or some scar tissue.  Best to consult with your injector.  If it is a nodule of filler than you can receive an injection to dissolve the filler.  Only issue is its hard to control this product and just dissolve the nodule.  It may affect some of the filler in the lip itself.  Good Luck
"The above answer has been given without seeing this patient and cannot be substituted for actual in-person examination and medical advice; it is only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Juvederm - get rid of a lip lump

Thank you for asking about your Juvederm.
  • A small injection of hyaluronidase should dissolve the lump.
  • If this is not effective, you may need it removed surgically with a tiny incision - best done under magnification.
Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Nodules and lumps after lip fillers

Nodules and lumps after lip fillers are very common in the first few days usually due to swelling.  Any persistent irregularities after 10 days usually need to be reduced by injection of hylauronidase to dissolve a portion of the filler.  The injections are able to reduce lumps within a few hours.  Massaging won't have an effect after the first few days.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lump after juvederm

It is best to consult with your filler provider and determine that it is actually lip filler.  If it is it can be dissolved with a small amount of enzyme called Hyaluronidase.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Bump on my lip following a Juvederm injection.

You should return to your injector to be evaluated.  It may require hyaluronidase, as the bump may be caused by the Juvederm which was injected.  It's an easy fix and will cause the bump to disappear quickly.  

Elena Vega, DO
New York General Surgeon
5.0 out of 5 stars 1 review

Dissolving fillers

Thank you for your question EilidhMoffat. Juvederm is a great treatment to enhance the lips. And time a filler is injected there is the possibility of lumps. Massage will help smoothen out such lumps and works well for the first week after a treatment. If a lump persists, it is possible to dissolve it with hyaluronidase (Vitrasse or Hylenex). Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.